MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2PIVL3012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Perforation of Vessels (2135); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 06/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the hypotension, pericardial effusion, and tamponade could not be definitively determined based on the information available.There was no ivl device malfunction reported.In the opinion of the investigator, the event was considered serious, severe in severity, casual relation to the procedure and not related to the device.The medical monitor considered the event as not unanticipated.It is causally related to the study procedure given the nature of the event and timing.It is possibly related to the study device.The lot number of the device was not provided.Therefore, review of the device manufacturing and test documentation could not be completed.However, shockwave medical, inc.Has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to distribution.
 
Event or Problem Description
The subject patient is an 80-year-old female, (b)(6), enrolled in the study entitled, "shockwave lithoplasty compared to cutting balloon treatment in calcified coronary disease - a randomized controlled trial (short-cut)".On (b)(6) 2025, the subject underwent percutaneous coronary intervention using shockwave c2 coronary intravascular lithotripsy (ivl) catheter in the proximal lad (left anterior descending artery).The treatment for the target lesion involved several key steps: rota atherectomy was performed in the proximal lad, followed by post-atherectomy intravascular ultrasound (ivus).A 3.5 x 20 mm emerge balloon was then inflated, followed by the treatment with intravascular lithotripsy (ivl) and another post-ivl ivus.Further balloon inflations included a 3.5 x 20 mm non-compliant (nc) emerge, and both a 3.5 x 24 mm synergy stent and a 3.5 x 24 mm megatron stent were inflated and placed.Additional inflations involved a 3.5 x 15 mm nc emerge and a 2.0 x 15 mm nc emerge, concluding with a final ivus.The subject experienced post-procedural hypotension refractory to fluids and new pericardial effusion concerning for tamponade.An echocardiogram revealed a new onset pericardial effusion.Successful ultrasound and fluoro-guided pericardiocentesis and insertion of an 8 fr pig multi-hole catheter with a total of 75 cc sanguineous fluid was removed.Catheter subsequently connected to vacutainer and another 556 cc was drained for a total of 631 cc.Drain was removed on (b)(6) 2025 and the event was considered resolved.On (b)(6) 2025 the subject was discharged.In the opinion of the investigator, the event was considered serious, severe in severity, casual relation to the procedure and not related to the device.The medical monitor considered the event as not unanticipated.It is causally related to the study procedure given the nature of the event and timing.It is possibly related to the study device.No patient demographics or medical information was provided at the time of the report.No device will be returned for additional analysis.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the hypotension, pericardial effusion, and tamponade could not be definitively determined based on the information available.There was no ivl device malfunction reported.In the opinion of the investigator, the event was considered serious, severe in severity, casual relation to the procedure and not related to the device.The medical monitor considered the event as not unanticipated.It is causally related to the study procedure given the nature of the event and timing.It is possibly related to the study device.The treating sub-internist opined that the cause remains unclear, as no definitive source of bleeding was identified; these symptoms occurred spontaneously and resolved on their own.If the sub-internist had to speculate, they suggested a small distal wire perforation unrelated to the study device.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.Complaint trends will continue to be monitored.The following sections were corrected accordingly per additional information received 22-jul-2025: 1) d1 - brand name has been corrected to "c2+ coronary intravascular lithotripsy (ivl) catheter" 2) d2 - common device name has been corrected to "c2+ coronary intravascular lithotripsy (ivl) catheter".Product code has been corrected to "qmg".3) g4 - pma/510(k) has been corrected to p200039/s008.4) h6 - investigation findings (c) corrected to remove 3221 and add 114.The following sections were updated accordingly with additional new information received 22-jul-2025: 1) a2 - date of birth was added.2) b5 - event was updated.3) b7 - medical history was added.4) d4 - model #, catalog #, expiration date, and udi# were added.5) h4 - device manufacture date was added.6) h11 - additional manufacturer narrative updated.7) h6 - annex codes for the following have been updated to add to the original codes: health effect - clinical code (e): 2135 health effect - impact code (f): 4642 type of investigation (b): 3331.
 
Event or Problem Description
The subject patient is an 80-year-old female, "subject (b)(6)", enrolled in the study entitled, "shockwave lithoplasty compared to cutting balloon treatment in calcified coronary disease - a randomized controlled trial (short-cut)".On (b)(6) 2025, the subject underwent percutaneous coronary intervention using shockwave c2+ coronary intravascular lithotripsy (ivl) catheter in the proximal lad (left anterior descending artery).The treatment for the target lesion involved several key steps: rota atherectomy was performed in the proximal lad, followed by post-atherectomy intravascular ultrasound (ivus).A 3.5 x 20 mm emerge balloon was then inflated, followed by the treatment with intravascular lithotripsy (ivl) and another post-ivl ivus.Further balloon inflations included a 3.5 x 20 mm non-compliant (nc) emerge, and both a 3.5 x 24 mm synergy stent and a 3.5 x 24 mm megatron stent were inflated and placed.Additional inflations involved a 3.5 x 15 mm nc emerge and a 2.0 x 15 mm nc emerge, concluding with a final ivus.The subject experienced post-procedural hypotension refractory to fluids and new pericardial effusion concerning for tamponade.An echocardiogram revealed a new onset pericardial effusion.Successful ultrasound and fluoro-guided pericardiocentesis and insertion of an 8 fr pig multi-hole catheter with a total of 75 cc sanguineous fluid was removed.Catheter subsequently connected to vacutainer and another 556 cc was drained for a total of 631 cc.Drain was removed on (b)(6) 2025 and the event was considered resolved.On (b)(6) 2025 the subject was discharged.In the opinion of the investigator, the event was considered serious, severe in severity, casual relation to the procedure and not related to the device.The medical monitor considered the event as not unanticipated.It is causally related to the study procedure given the nature of the event and timing.It is possibly related to the study device.Regarding the recent hypotension and effusion, the treating sub-internist opined that the cause remains unclear, as no definitive source of bleeding was identified; these symptoms occurred spontaneously and resolved on their own.If the sub-internist had to speculate, they suggested a small distal wire perforation unrelated to the study device.The index procedure was successfully completed, with the patient in recovery.During this time, the patient's systolic blood pressure was in the 80s, and the mean arterial pressure ranged from 57 to 59.The physician ordered bolus iv fluids and a bedside echocardiogram.The patient was then taken back to the catheterization lab for pericardiocentesis, which was successful, resulting in the insertion of a pigtail drain and removal of 75 cc of fluid, connected to a vacutainer.The patient was subsequently transferred to the icu with strict bedrest while the drain remained in place and received a fluid challenge with 1 liter over two hours.The procedure also involved balloon angioplasty throughout.

Brand Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key22548051
Report Number3015053858-2025-00087
Device Sequence Number8477013
Product Code QMG
UDI-Device Identifier00195451000010
UDI-Public(01)00195451000010(17)261031(10)03A241003B
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberC2PIVL3012
Device Catalogue NumberC2PIVL3012
Device Lot Number03A241003B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Supplement Date Received by Manufacturer07/22/2025
Initial Report FDA Received Date07/18/2025
Supplement Report FDA Received Date07/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.0 X 15 NON-COMPLIANT EMERGE POST-DILATION BALLOO; 3.5 X 15 NON-COMPLIANT EMERGE POST-DILATION BALLOO; 3.5 X 20 MM EMERGE PRE-DILATION BALLOON CATHETERS; 3.5 X 20 NON-COMPLIANT EMERGE PRE-DILATION BALLOON; 3.5 X 24 MEGATRON STENT BALLOON - BOSTON SCIENTIFI; 3.5 X 24 SYNERGY STENT BALLOON - BOSTON SCIENTIFIC; 8 FR PIG MULTI-HOLE CATHETER - UNKNOWN MANUFACTURE; IVUS - UNKNOWN MANUFACTURER; ROTA ATHERECTOMY - BOSTON SCIENTIFIC
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization;
Patient Age80 YR
Patient SexFemale